Exemestane and Anastrozole

Posted by pattycincinnati @pattycincinnati, Sep 1 3:22pm

Diagnosed with Her2 triple+ September 2019. After chemo and radiation, took Anastrozole for 1 1/2 months, experienced diarrhea then after 3 week rest began Exemestane and diarrhea after 1 1/2 months. Treated diarrhea while on Exemestane with 4 imodium/day. Also taking Herceptin infusion every three weeks – last one this week. Had flex sig procedure and biopsy showed chemo induced colitis. Stopped the Exemestane last Friday. Wondering if the AI's with Herceptin might be the reason for the diarrhea or just the AI. Disappointed that I can't continue on an AI and not a candidate to take neratinib after completion of the Herceptin because a side effect is diarrhea. Plan is to take tamoxifen. Anyone else have a similar situation?

@pattycincinnat Hi, Patty
By any chance, have you discussed with your oncologist another option: to take half a dose of an AI or SERM until the colitis can be effectively treated? For me, half doses (to almost everuthing) seem to be effective without adverse effects. It's a thought.

Also, many patients have a good reaction to a probiotic called Saccharomyces boulardii regarding diarrhea. (So much better for your body than Immodium is.)

Hope all goes well for you in your new treatment plan.

REPLY

The half dose is a good thought. I messaged my oncologist and was told if the dose is modified it looses its efficacy. I'll look into the probiotic. Thanks for your reply.

REPLY
@elizm

@pattycincinnat Hi, Patty
By any chance, have you discussed with your oncologist another option: to take half a dose of an AI or SERM until the colitis can be effectively treated? For me, half doses (to almost everuthing) seem to be effective without adverse effects. It's a thought.

Also, many patients have a good reaction to a probiotic called Saccharomyces boulardii regarding diarrhea. (So much better for your body than Immodium is.)

Hope all goes well for you in your new treatment plan.

Jump to this post

I seem to tolerate 10 mg instead of 20 mg of tamoxifen but the oncologist says it has never been tested that it works. I may have to be their first test study. I just get so nauseous when I take the full dose!

Liked by elizm

REPLY

Not sure there is a good answer, side effect of tamoxifen is blood clots. Since I have had some blood clots I was prescribed Eliquis to take along with the tamoxifen. I had experienced some nausea ever since i started the prescriptions one and a half years ago. It got worse and also had abdominal pain. After many tests I was diagnosed with acute gastritis. Come to find out the Eliquis can cause gastritis. Have changed blood thinner but still experiencing some nausea when I take full dose of tamoxifen. It just usn’t Easy.

REPLY
@pattycincinnati

The half dose is a good thought. I messaged my oncologist and was told if the dose is modified it looses its efficacy. I'll look into the probiotic. Thanks for your reply.

Jump to this post

@pattycincinattpattycincinnati @colleenyoung
Here's a small study made 5 years ago on the efficacy of reducing the dose of Letrozole (one of the AIs). It concluded that it was a non-inferior treatment. As Mayo Clinic was a contributor to the study, perhaps the mentors at MayoConnect have more information on it, or more and better studies? https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4740217/

REPLY
@elizm

@pattycincinattpattycincinnati @colleenyoung
Here's a small study made 5 years ago on the efficacy of reducing the dose of Letrozole (one of the AIs). It concluded that it was a non-inferior treatment. As Mayo Clinic was a contributor to the study, perhaps the mentors at MayoConnect have more information on it, or more and better studies? https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4740217/

Jump to this post

Thanks for this information. I’ll check this out again with my oncologist.

REPLY
@pattycincinnati

Thanks for this information. I’ll check this out again with my oncologist.

Jump to this post

@ pattycincinnati Just remember that this is a small study (which is why I'm hoping that the mentors here can supplement it) and that you also must work on dealing with the equally important colitis issue. May I ask your age? I noticed in the study that age is a factor in how we react to AIs.

REPLY
@elizm

@pattycincinnat Hi, Patty
By any chance, have you discussed with your oncologist another option: to take half a dose of an AI or SERM until the colitis can be effectively treated? For me, half doses (to almost everuthing) seem to be effective without adverse effects. It's a thought.

Also, many patients have a good reaction to a probiotic called Saccharomyces boulardii regarding diarrhea. (So much better for your body than Immodium is.)

Hope all goes well for you in your new treatment plan.

Jump to this post

Age and weight should play a factor in reduced dosage effectiveness.

REPLY
Please login or register to post a reply.